Alert archive / Virginia / Wind Advisories in 2015
Wind Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 28, 2015, 10:14 AM EST for Buchanan County, Dickenson County, Virginia. It took effect at Dec 28, 2015, 3:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 10:14 AM EST (15:14 UTC)
- In effect from
- Dec 28, 2015, 3:00 PM EST
- Expired
- Dec 29, 2015, 12:36 AM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS71 KRLX 281514 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1014 AM EST MON DEC 28 2015 VAZ003-004-282315- /O.NEW.KRLX.WI.Y.0005.151228T2000Z-151229T0600Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 1014 AM EST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST TUESDAY. * WINDS...SOUTHEAST 15 TO 20 MPH. A FEW GUSTS UP TO 46 MPH ARE POSSIBLE...MOSTLY ABOVE 2000 FEET. * TIMING...3 PM THIS AFTERNOON TO 1 AM TONIGHT. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AND GUSTS TO AT LEAST 46 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
367 WWUS71 KRLX 282042 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 342 PM EST MON DEC 28 2015 VAZ003-004-290445- /O.CON.KRLX.WI.Y.0005.000000T0000Z-151229T0600Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 342 PM EST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...SOUTHEAST 15 TO 20 MPH. A FEW GUSTS UP TO 46 MPH ARE POSSIBLE...MOSTLY ABOVE 2000 FEET. * TIMING...3 PM THIS AFTERNOON TO 1 AM TONIGHT. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AND GUSTS TO AT LEAST 46 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
292 WWUS71 KRLX 290319 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1019 PM EST MON DEC 28 2015 ...STRONG WINDS ESPECIALLY ON THE RIDGES OVERNIGHT... VAZ003-004-290600- /O.CON.KRLX.WI.Y.0005.000000T0000Z-151229T0600Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 1019 PM EST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...REMAINING SOUTHEAST 15 TO 20 MPH. A FEW GUSTS UP TO 46 MPH REMAIN POSSIBLE...MOSTLY ABOVE 2000 FEET. * TIMING...THROUGH 1 AM TUESDAY. * IMPACTS...STRONG WINDS COULD CAUSE TREE DAMAGE...POWER FLUCTUATIONS OR EVEN OUTAGES...AND PERHAPS BLOCKING OF ROADS FROM DEBRIS. CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AND GUSTS TO AT LEAST 46 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRM
015 WWUS71 KRLX 290536 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1236 AM EST TUE DEC 29 2015 ...WIND ADVISORY IS CANCELLED... VAZ003-004-290645- /O.CAN.KRLX.WI.Y.0005.000000T0000Z-151229T0600Z/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 1236 AM EST TUE DEC 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL STILL BE GUSTY THROUGH THE EARLY MORNING HOURS...BUT WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:45 AM EST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 28, 5:45 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 545 AM EST MON DEC 28 2015 .SYNOPSIS... A BOUNDARY LIFTS NORTH AS A WARM FRONT TODAY. A NEW COLD FRONT OCCLUDES THIS FRONT ON MONDAY NIGHT. A WAVE OF LOW PRESSURE CROSSES WEDNESDAY...FOLLOWED BY COLDER AIR LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... MODELS IN GENERAL AGREEMENT WITH FRONTAL BOUNDARY JUST SOUTH OF THE AREA TO LIFT SLOWLY NORTHWARD TODAY. AN APPROACHING COLD FRONT WILL OCCLUDE WITH THIS FRONT TONIGHT. LOW CLOUDS/FOG/DRIZZLE WILL END TOWARDS DAYBREAK AS FRONT LIFTS NORTHWARD. GOOD LOW LEVEL JET TO SET UP LATE THIS AFTERNOON. GUSTY WINDS ARE EXPECTED WITH THE APPROACHING FRONT. COULD SEE GUSTS UP TO 30KTS IN THE HIGHER ELEVATIONS OF THE WV AND SWVA MOUNTAINS. WINDS, HOWEVER, ARE FORECASTED TO STAY BELOW ADVISORY CRITERIA. WILL CONTINUE TO MENTION GUSTY WINDS IN THE HWO. AS COLD FRONT OCCLUDES WITH EXISTING FRONT OVER THE REGION TONIGHT. INCREASED MOISTURE AND LIFT WILL KEEP CHANCES HIGH FOR RAIN SHOWERS AND THE POSSIBILITY OF A RUMBLE OF THUNDER. SOME OF THESE SHOWERS COULD PRODUCE LOCALLY HEAVY RAINS. HOWEVER, THESE HEAVIER SHOWERS SHOULD MOVE THROUGH RATHER QUICKLY...MAINLY FROM LATE AFTERNOON TO AROUND MIDNIGHT TONIGHT. WITH THE GROUND ALREADY WET, AND SMALL STREAMS AND CREEKS RUNNING HIGH...SOME LOCALIZED WATER PROBLEMS ARE POSSIBLE. WILL DEFER TO THE DAY SHIFT TO SEE IF A POSSIBLE FFA IS WARRANTED. FOR NOW WILL CONTINUE TO MENTION IN THE HWO. TEMPERATURES STILL WILL REMAIN ON THE WARM SIDE FOR THIS TIME OF YEAR. PLENTY OF LOW LEVEL MOISTURE WILL CONTINUE TO LINGER BEHIND THE FRONT. THIS WILL KEEP CHANCES FOR SHOWERS AND DRIZZLE THROUGH THE EARLY MORNING HOURS TUESDAY. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... THE COLD FRONT WILL BE WELL TO OUR EAST BY TUESDAY...WITH POPS GRADUALLY TAPERING OFF. WILL START TUESDAY NIGHT DRY...BUT A LOW PRESSURE SYSTEM WILL LIFT OUT OF THE GULF STATES...WITH POPS INCREASING THROUGH THE EARLY MORNING HOURS WEDNESDAY. THAT SURFACE WAVE WILL CROSS THE CWA WEDNESDAY WITH LIKELY SHOWERS...ESPECIALLY ACROSS THE SOUTH AND EAST. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AXIS OF RAINFALL WILL CLEAR THE REGION TO THE EAST BY EARLY THURSDAY MORNING. NORTHWEST FLOW WILL USHER IN MUCH COOLER AIR DURING THE DAY THURSDAY...WITH LINGERING MOISTURE IN THE HIGHER TERRAIN. THE RESULT WILL BE A FEW SNOW SHOWERS IN THE MOUNTAINS ON BOTH THURSDAY AND FRIDAY. DRY AREA-WIDE ON SATURDAY WITH SLIGHT UPTICK IN WINDS. SOME DIFFERENCES IN MODEL TIMING REGARDING THE NEXT SHORT-WAVE FEATURE ON SUNDAY...WITH ECMWF BRINGING MOISTURE INTO THE OHIO VALLEY BY EARLY AFTERNOON AND GFS HOLDING IT OFF UNTIL EVENING. INCREASED COVERAGE OF SLIGHT CHANCE POPS IN MOUNTAINS DURING THIS TIME FRAME. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... FRONTAL BOUNDARY OVER THE REGION WILL SLOWLY LIFT NORTHWARD TODAY. COOL MOIST AIRMASS WILL CONTINUE PROVIDE MVFR/IFR/LIFR CONDITIONS IN CIGS AND VSBYS THROUGH THE EARLY MORNING HOURS. CONDITIONS WILL IMPROVE TO VFR/MVFR BRIEFLY BY THIS AFTERNOON. NORTHEAST TO SOUTHEAST FLOW WILL BECOME MORE SOUTHERLY AND GUSTY BY LATE TODAY...ESPECIALLY STRONG OVER THE MOUNTAIN RIDGES...WHERE GUSTS COULD EXCEED 30 KTS. LOW PRESSURE LIFTS INTO THE GREAT LAKES TONIGHT. ASSOCIATED COLD FRONT WILL APPROACH THE AREA. SHOWERS AND POSSIBLY A TSTM WILL INCREASE IN COVERAGE AS IT DOES. MVFR TO IFR CONDITIONS WILL PERSIST OVER MUCH OF THE AREA MAINLY AFTER 23Z TODAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: MEDIUM TO LOW. ALTERNATE SCENARIOS: TIMING AND EXTENT OF IFR CIGS/VSBYS COULD VARY THIS MORNING AND TONIGHT. GUSTY WINDS COULD VARY EARLY ON AND THEN AGAIN LATE IN THE FCST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 12/28/15 UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16 CRW CONSISTENCY M M M M M M M M M M H H HTS CONSISTENCY M M M M M M M M M M M M BKW CONSISTENCY L L L L L L L L L L L L EKN CONSISTENCY M L L L M M M M M M H H PKB CONSISTENCY M H H H M M M M M M M M CKB CONSISTENCY M M L L M H M M M M H H AFTER 12Z TUESDAY... IFR POSSIBLE AT TIMES THROUGH WEDNESDAY IN ROUNDS OF SHOWERS AND FOG. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/MZ/30/MAC NEAR TERM...JS SHORT TERM...MZ LONG TERM...30/MAC AVIATION...JS
Hazardous weather outlook, Dec 28, 2:31 AM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 231 AM EST MON DEC 28 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-290745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 231 AM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THROUGH TONIGHT A COLD FRONT WILL BRING GUSTY SHOWERS TO THE AREA LATE THIS AFTERNOON AND TONIGHT. THESE SHOWERS MAY BRING HEAVY RAINFALL. GIVEN THE WET SOILS ACROSS MUCH OF THE AREA...LOCALIZED FLOODING IS POSSIBLE ALONG SMALL STREAMS AND CREEKS AND IN POOR DRAINAGE AREAS. THE STRONGER WIND GUSTS WITH THESE SHOWERS COULD CAUSE WEAK TREES TO COME DOWN...ESPECIALLY WITH THE SATURATED GROUND. WIND GUSTS UP TO 30KTS ARE POSSIBLE IN THE HIGHER ELEVATIONS OF WEST VIRGINIA AND SOUTHWEST VIRGINIA MOUNTIANS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Virginia, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.